MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; BIVAP ELECTRODE BIPO 24-26FR 12/30°

RICHARD WOLF GMBH SHARK; BIVAP ELECTRODE BIPO 24-26FR 12/30°
Model Number 46300243
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Fragmentation (1261); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after contacting the user facility for additional information and/or new information becomes available.A follow-up report will be submitted when the production history evaluation has been completed by (b)(4).
 
Event or Problem Description
It was report to richard wolf by the sales rep that.Two procedures on same day, using same electrode.First procedure, everything was plugged in as usual, product was set a default settings.After 30 minutes the disc electrode degraded and fell off inside the patient's bladder.Doctor was able to finish procedure successfully with a similar electrode.Identical situation with the second procedure/patient.Per rjw, facility had these electrodes from rich's demo stock to use as a trial.They did not have any procedures to use these electrodes until (b)(6) 2021.Rjw does not know batch number(s) but stated electrodes were not expired.Will the device be returned? no.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? yes.
 
Event or Problem Description
Additional information regarding the product malfunction: received from the sales rep: the procedure was a turp.The equipment used include; 24fr rw shark bipolar resectoscope and the erbe vio 300d generator.The settings were cut 4, coag 6.The electrode began to deteriorate about 30 minutes after use and came apart shortly after.Received from erbe: (b)(6) (ny wolf rep) just called me about settings for the vio 3 for turp using the button; evidently, during activation using high cut bipolar e5 and soft coag bipolar e4, "the button fell off" per rich.I am unsure at all the details that occurred during the case.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report when new information becomes available.A follow-up report will be submitted when the production history evaluation has been completed by gmbh.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.Follow-up report #1 is to provide fda with missing information, new information, and changed information.
 
Event or Problem Description
Rw received a response from the user facility to medwatch questionnaire, this report is to the share those details (patient details about the first procedure) with the fda.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #3 is to provide fda with missing information, new information, and changed information.New information: device evaluation.Changed information: the following fields have changed information: h8 device labeling was reviewed for patient code and device codes, see below: patient code: not applicable, no patient problem was reported.Device code: ifu was reviewed: ifu contains cautions and notes for power settings, thermal damage, setting optimum power setting.If the power setting is too high above the value recommended by the manufacturer there is the risk of increased thermal damage and abrasion as well as breakage of the electrode loop (wire).Set the power to the value recommended by the hf device manufacturer.Thermal damage may be caused if the vaporization electrode is permanently activated! high levels of heat or distal wear to the electrode insulation may be the result.When using the vaporization electrode, the following should be observed: 'no permanent activation of the vaporization electrode 'activation and pause phases should be implemented in the same way as when using a cutting electrode 'the vaporization electrode should only be activated when in contact with large areas of tissue note! excessive power settings can cause clearly increased electrode wear.We recommend starting at a lower power setting to determine the optimum power setting.Hf applications caution! careful if hf output power is incorrectly selected! injuries to the patient as well as damage to the product are possible.The power should be set on the basis of the surgeon's experience and training with regard to the corresponding indication.Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.According to the manufacturer, the complaint condition was verified.Physical findings: the electrode has a detached distal electrode head, with a break in the two feeding wires above the electrode head.In addition, the distal electrode head is heavily discolored and shows severe thermal wear.The changes visible on the electrode indicate damage due to the aging caused by the hf application within the intended single-use of the electrode.When using hf application, aging in phenomena occur on the applied part due to the system.This wear depends on many factors such as type of the hf generator, setting of the hf generator, tissue contact direction of use, etc.Excessive power settings on the hf generator can cause rapid wear already within one use, which can eventually lead to breakage of the applied part.The type and setting of the hf generator as well as the combination of used devices are unknown.An exact determination of the cause is not possible.Probable root cause: user error.Test method: visual means.

Brand Name
SHARK
Common Device Name
BIVAP ELECTRODE BIPO 24-26FR 12/30°
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, 75438
GM   75438
MDR Report Key11787536
Report Number1418479-2021-00019
Device Sequence Number861052
Product Code FAS
UDI-Device Identifier04055207048948
UDI-Public04055207048948
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K060720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46300243
Device Catalogue Number46300243
Device Lot Number4500243114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/21/2021
07/16/2021
11/16/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date05/21/2021
08/02/2021
12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
24FR RW SHARK BIPOLAR RESECTOSCOPE; ERBE VIO 300D GENERATOR
Patient Age66 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite